Tornadoes · United States · Kansas · 2019
EF0 tornado, Plevna to Nickerson, Kansas, May 5, 2019
From Plevna to Nickerson, this EF0 tornado ran 0.3 miles across Reno County on May 5, 2019, touching down at 7:13 PM CDT and reaching 200 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 5, 2019
- Touchdown
- 7:13 PM CDT (00:13 UTC)
- Lifted
- 7:15 PM CDT (00:15 UTC)
- On the ground
- 2 minutes
- Path length
- 0.3 miles (0.6 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- County
- Reno County
- Touchdown point
- 38.140, -98.330
- Lift-off point
- 38.140, -98.324
- Record number
- 1905051813-01
The damage survey
12 damage points were recorded along this path by NWS ICT, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 112 mph.
- pivot irrigation tipped over. 300 yds SE
- 7 electrical poles snapped at the base.
- several uprooted and snapped- near center of track
- south edge of circulation. trees uprooted, snapped
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Supercell thunderstorms developed across portions of central Kansas, during the late afternoon and evening of May 5th, 2019. The supercells initially produced large hail, but quickly became tornado producing storms, as they moved east southeast. Five different tornadoes ending touching down across Barton, Rice and Reno counties, as the supercell moved to the southeast. As the supercell moved into the Wichita metro area, the storm produced copious amounts of small hail, that covered ground to almost a foot deep, on the west side of Wichita.
A rope tornado moved over open country and blew over a few power line poles.
A tornado touched down over open country and then moved across a farmstead causing damage to several of the out buildings.
This tornado had a peculiar movement from the northeast to the southwest. It initially touched down, and destroyed a 100 foot long pole barn, lofting some of the 1000 pound girders into a nearby field to the west. The tornado then curled back to the southeast hitting another farmstead further south, collapsing a pole barn and knocking down trees all around a farmhouse. Occupants of the house were home, but were uninjured.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
20 minutes of warning. NWS ICT issued a tornado warning for this county at 23:53 UTC, 20 minutes before the tornado touched down, in force until 00:45 UTC.
The county was under a severe thunderstorm watch, issued at 22:51 UTC and running to 03:21 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 22:51 UTC | 03:21 UTC | Severe Thunderstorm Watch | ICT |
| 23:53 UTC | 00:45 UTC | Tornado Warning | ICT |
| 00:30 UTC | 01:30 UTC | Severe Thunderstorm Warning | ICT |
| 00:44 UTC | 01:30 UTC | Tornado Warning | ICT |
| 01:30 UTC | 02:15 UTC | Tornado Warning | ICT |
| 02:10 UTC | 02:32 UTC | Tornado Warning | ICT |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 19:50 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the tornado touched down at May 5, 6:42 PM CDT, 31 minutes earlier.
Area forecast discussion, May 5, 6:42 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Wichita KS 642 PM CDT Sun May 5 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 313 PM CDT Sun May 5 2019 Main challenge is the effective frontal boundary placement Tuesday through Wednesday, especially with regard to diurnal surface based convection and severe potential. Otherwise, a good signal for episodic heavy rainfall, mainly nocturnal/early morning both Monday and Tuesday nights somewhere across the forecast area. After a chance for strong to severe surface based convection this evening across western portions of central Kansas, some modest elevated moisture transport later tonight may support scattered convection across the Flint Hills and southeast Kansas. Modest instability and cloud bearing shear combo may support a couple strong storms. The cold front will be the focus for organized convection Monday afternoon/evening. A very unstable airmass is progged ahead of the front with MLCape values at or above 3000 J/KG over south central and southeast Kansas by late afternoon/early evening. Despite modest deep layer shear as shortwave upper ridging moves across the area, it should be sufficient in tandem with frontal convergence/lift to promote sustained/organized updrafts and strong to severe storms. A hail risk initially should transition to down-burst/outflow wind potential into the evening. The main weather hazard looks to shift to locally heavy rainfall later in the evening into a portion of Monday night as the low level jet ramps up over the surface front owing to strong elevated moisture transport and higher precipitable water values. Details beyond Monday night become a bit more uncertain as the extent of prior convection and mesoscale influences will likely determine the effective surface boundary position and focus for the better chances for more robust severe convection. In this regard, prefer a lean toward the NAM in maintaining a more southern position to the front through mid-week. This would likely keep the the best chance for organized severe storms along or just south of the Kansas border on Tuesday afternoon/evening. However, there is another decent signal for elevated convection with embedded heavy rainfall later Tuesday evening/night with stronger moisture transport within the modest low level jet. There remains model consensus in lifting out a moderate strength upper trof across the area during Wednesday. The NAM remains further south with the effective surface front due to prior mesoscale convection/complexes, though possibly creeping into portions of southeast Kansas. The GFS would place most of the forecast area in the juicy/unstable warm sector with a greater risk for a severe event. So a conditional, perhaps higher end severe risk is still possible late Wednesday across portions of far southern Kansas. Darmofal .LONG TERM...(Thursday through Sunday) Issued at 313 PM CDT Sun May 5 2019 Still looks a trend to cooler and generally drier weather for the end of the week with Kansas between influences of a split upper flow regime across the CONUS. KED && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 641 PM CDT Sun May 5 2019 Storms will be the main issue this evening, with storms at KGBD and KHUT likely, KICT and KSLN probable in a bit and decent chance for storms later tonight at KCNU. Conditions will deteriorate some overnight with MVFR ceilings likely developing behind cold front that will move into central KS tomorrow. Due to uncertainty and questionable probabilities, opted to not mention precipitation in the afternoon, although storms will likely develop sometime in the vicinity of surface front in the afternoon. -Howerton .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 60 77 59 72 / 30 50 80 40 Hutchinson 58 75 55 69 / 30 50 80 50 Newton 60 75 57 69 / 40 50 80 40 ElDorado 60 77 58 71 / 40 60 80 50 Winfield-KWLD 60 78 60 74 / 40 40 80 40 Russell 56 69 50 62 / 30 60 70 60 Great Bend 56 71 51 64 / 20 50 80 60 Salina 59 73 54 65 / 30 60 80 60 McPherson 58 74 55 68 / 30 60 80 50 Coffeyville 60 79 62 76 / 40 40 80 50 Chanute 59 78 60 73 / 50 60 80 50 Iola 59 78 59 72 / 50 60 80 50 Parsons-KPPF 60 79 60 75 / 50 50 80 50 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KED LONG TERM...KED AVIATION...PJH
Hazardous weather outlook, May 5, 5:37 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 537 PM CDT Sun May 5 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 537 PM CDT Sun May 5 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Severe storms will be possible this evening generally along and west of the Kansas turnpike. Large hail up to around two inches in diameter and damaging wind gust to 65 mph will be possible. Strong storms with small hail will be possible overnight, mainly east of the Kansas turnpike after midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to severe storms will be possible Monday afternoon and early evening along a southward moving cold front. Large hail will be possible before transitioning to locally damaging wind gusts. Heavy rainfall is also likely Monday evening and into Monday night, mainly across south central and southeast Kansas. Periodic chances for thunderstorms will continue across the entire area Tuesday through Wednesday night. Locally heavy rainfall can be expected with a risk for strong to severe storms. The magnitude and location for the greatest severe risk is a bit uncertain as it will depend on the movement and placement of the surface front wavering across the area. So check back for later updates as confidence on specific details increases in the next couple of days. .SPOTTER INFORMATION STATEMENT... Spotter activation is a remote possibility early this evening across portions of central Kansas, mainly west of highway 14. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, May 5, 6:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TORNADO 4 NW RAYMOND 38.32N 98.47W
05/05/2019 RICE KS TRAINED SPOTTER
TORNADO REPORTED 4 MILES NORTHWEST OF RAYMOND.
&&
EPSLocal storm report, May 5, 6:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
646 PM CDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL RAYMOND 38.28N 98.41W
05/05/2019 E2.50 INCH RICE KS EMERGENCY MNGR
&&
KEDLocal storm report, May 5, 6:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 5 ENE ELLINWOOD 38.38N 98.50W
05/05/2019 E2.75 INCH BARTON KS TRAINED SPOTTER
REPORTED EXTENSIVE TREE DAMAGE AND POWER OUTAGES.
&&
EPSSpecial weather statement, May 5, 7:00 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Wichita KS
700 PM CDT Sun May 5 2019
KSZ082-091-092-060030-
Harper KS-Sumner KS-Kingman KS-
700 PM CDT Sun May 5 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Harper County in south central Kansas...
Northwestern Sumner County in south central Kansas...
Southeastern Kingman County in south central Kansas...
* Until 730 PM CDT.
* At 657 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles east of Harper...moving
northeast at 30 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Argonia, Norwich, Danville and Runnymede.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Kansas.
LAT...LON 3720 9790 3734 9804 3750 9783 3748 9781
3747 9781 3747 9779 3735 9762
TIME...MOT...LOC 0000Z 231DEG 28KT 3732 9790
DARMOFALLocal storm report, May 5, 7:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM FUNNEL CLOUD 6 N PLEVNA 38.06N 98.31W
05/05/2019 RENO KS TRAINED SPOTTER
A WELL-DEFINED CONE FUNNEL EXTENDED 3/4 TO THE GROUND
BEFORE BECOMING RAIN-WRAPPED.
&&
EPSLocal storm report, May 5, 7:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TORNADO 6 S ALDEN 38.16N 98.31W
05/05/2019 RENO KS TRAINED SPOTTER
THE SPOTTER REPORTED 2 ROPE TORNADOES.
&&
EPSThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Dodge City, (KDDC), 00:00Z
0.2 hours before the tornado, 144 km from the path. May 6, 2019.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -204 J/kg
- Surface CAPE
- 516 J/kg
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.4 K/km
Dodge City, (KDDC), 12:00Z
11.8 hours after it, 144 km from the path. May 6, 2019.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -274 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
- 0-3 km lapse rate
- 3.9 K/km
The radar
The Wichita radar (KICT), 94 km away, was scanning. The volume nearest the touchdown began at 00:13 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:23 UTC | HAIL 2.5 | 5 Sw Claflin | Barton, KS | BUSTED WINDSHIELD OF VEHICLE. REPORT RELAYED BY BARTON COUNTY DISPATCH. |
| 22:59 UTC | HAIL 0.88 | 5 Ene Ellinwood | Barton, KS | . |
| 22:59 UTC | HAIL 0.88 | 5 Ene Ellinwood | Barton, KS | |
| 23:21 UTC | TORNADO | 5 Sse Ellinwood | Barton, KS | DELAYED REPORT. BARTON COUNTY DISPATCH REPORTED TREES AND POWER LINES DOWN AS WELL AS DAMAGE TO A RESIDENCE AND SHED NEAR THE INTERSECTION OF SE 120 ROAD AND SE 50 ROAD. A SILO WAS BLOWN DOWN IN THIS AREA AS WELL AND THE |
| 23:29 UTC | FUNNEL CLOUD | 3 Nne Great Bend | Barton, KS | . |
| 23:29 UTC | FUNNEL CLOUD | 3 Nne Great Bend | Barton, KS | |
| 23:30 UTC | TORNADO | 3 Wsw Raymond | Rice, KS | . |
| 23:30 UTC | TORNADO | 3 Wsw Raymond | Rice, KS | |
| 23:32 UTC | TORNADO | 3 Nne Great Bend | Barton, KS | BRIEF TOUCHDOWN THEN WENT BACK UP. |
| 23:35 UTC | TORNADO | 4 Nw Raymond | Rice, KS | TORNADO REPORTED 4 MILES NORTHWEST OF RAYMOND. |
| 23:40 UTC | HAIL 2.75 | 5 Ene Ellinwood | Barton, KS | REPORTED EXTENSIVE TREE DAMAGE AND POWER OUTAGES. |
| 23:41 UTC | HAIL 2.5 | Raymond | Rice, KS | |
| 00:03 UTC | FUNNEL CLOUD | 6 N Plevna | Reno, KS | A WELL-DEFINED CONE FUNNEL EXTENDED 3/4 TO THE GROUND BEFORE BECOMING RAIN-WRAPPED. |
| 00:04 UTC | TORNADO | 3 Sw Alden | Rice, KS | PICTURE FROM STORM CHASER VIA TWITTER. |
| 00:09 UTC | TORNADO | 6 S Alden | Reno, KS | THE SPOTTER REPORTED 2 ROPE TORNADOES. |
| 00:23 UTC | HAIL 1.75 | 7 Wsw Sterling | Reno, KS | |
| 00:26 UTC | HAIL 1 | Sterling | Rice, KS | THE HAIL OCCURRED 3-5 MILES WEST OF STERLING. THE SPOTTER ALSO REPORTED NO FURTHER ROTATION. |
| 00:29 UTC | HAIL 1 | Hutchinson | Reno, KS | |
| 00:31 UTC | HAIL 1.75 | Hutchinson | Reno, KS | |
| 00:33 UTC | TSTM WND GST 70 | 14 S Sterling | Reno, KS | NO DAMAGE WAS REPORTED. |
| 00:34 UTC | TORNADO | 5 Sw Nickerson | Reno, KS | |
| 00:38 UTC | TSTM WND GST 100 | 6 N Nickerson | Rice, KS | THE SPOTTER ESTIMATED WINDS FROM 90-100 MPH. CHECKING FOR DAMAGE. |
| 00:45 UTC | FLASH FLOOD | Sterling | Rice, KS | DELAYED REPORT. RICE COUNTY DISPATCH REPORTED FLOODING IN STERLING, INCLUDING SOME WATER RESCUES. TIME ESTIMATED. |
| 00:48 UTC | FUNNEL CLOUD | 1 Nne Partridge | Reno, KS | . |
| 00:48 UTC | FUNNEL CLOUD | 1 Nne Partridge | Reno, KS | |
| 00:50 UTC | HAIL 1.75 | Sterling | Rice, KS | |
| 00:51 UTC | HAIL 1.5 | 4 Sw Nickerson | Reno, KS | . |
| 00:51 UTC | HAIL 1.5 | 4 Sw Nickerson | Reno, KS | |
| 00:58 UTC | FLOOD | Nickerson | Reno, KS | STREET FLOODING, TO CURB LEVEL, WAS OCCURRING IN TOWN. |
| 01:00 UTC | TORNADO | 2 Ssw South Hutchinson | Reno, KS | |
| 01:04 UTC | HAIL 1 | Hutchinson | Reno, KS | LOCATION WAS EXACTLY 1/4 MILE WEST OF HUTCHINSON. |
| 01:20 UTC | TORNADO | 3 Sse South Hutchinson | Reno, KS | . |
| 01:20 UTC | TORNADO | 3 Sse South Hutchinson | Reno, KS | |
| 01:25 UTC | FUNNEL CLOUD | 2 E Yoder | Reno, KS | THE ROTATION WAS PERSISTENT. |
| 01:25 UTC | HAIL 1.5 | 2 E Yoder | Reno, KS | |
| 01:38 UTC | FLOOD | 5 Nw Sterling | Rice, KS | NUMEROUS ROADS IMPACTED BY HIGH WATER FROM CHASE TO STERLING AND POINTS SOUTH IN RICE COUNTY. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2019 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are
The other tornadoes of May 5, 2019
21 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 5 | 11:27 AM EDT | EF1 | Marion, FL | 0.9 | 100 | |||
| May 5 | 12:40 PM EDT | EF0 | Pinellas, FL | 0.4 | 50 | $50,000 | ||
| May 5 | 5:35 PM CDT | Unrated | Lancaster, NE | 0.0 | 50 | |||
| May 5 | 5:36 PM CDT | EF0 | Ford, KS | 0.6 | 75 | |||
| May 5 | 5:38 PM CDT | EF2 | Lancaster, NE | 0.6 | 200 | |||
| May 5 | 5:45 PM CDT | EF2 | Lynn, TX | 17.2 | 2,112 | $36,000 | ||
| May 5 | 6:15 PM CDT | EF1 | Meade, KS | 1.1 | 100 | |||
| May 5 | 6:25 PM CDT | EF1 | Barton, KS | 0.6 | 75 | $40,000 | ||
| May 5 | 6:30 PM CDT | Unrated | Rice, KS | 0.2 | 50 | |||
| May 5 | 6:49 PM CDT | Unrated | Meade, KS | 0.4 | 75 | |||
| May 5 | 7:00 PM CDT | EF0 | Rice, KS | 0.5 | 75 | $20,000 | ||
| May 5 | 7:04 PM CDT | Unrated | Meade, KS | 0.7 | 75 | |||
| May 5 | 7:12 PM CDT | EF1 | Lynn, TX | 5.0 | 880 | |||
| May 5 | 7:34 PM CDT | EF1 | Reno, KS | 0.1 | 300 | |||
| May 5 | 7:35 PM CDT | EF1 | Reno, KS | 0.4 | 100 | $100,000 | ||
| May 5 | 8:00 PM CDT | Unrated | Reno, KS | 0.2 | 50 | |||
| May 5 | 8:20 PM CDT | Unrated | Reno, KS | 0.3 | 50 | |||
| May 5 | 8:39 PM CDT | EF0 | Sumner, KS | 0.8 | 75 | |||
| May 5 | 8:49 PM CDT | Unrated | Roberts, TX | 6.4 | 500 | |||
| May 5 | 8:59 PM CDT | EF0 | Borden, TX | 0.4 | 50 | |||
| May 5 | 11:54 PM CDT | EF1 | Noble, OK | 1.5 | 30 | $30,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.